본문 바로가기
KERD
논문KCI 등재

소아 중환자실에서의 진정제 사용 현황과 금단현상과의 상관관계 분석

Current Sedation Practice in Pediatric Intensive Care Unit and Analysis of Correlations with Withdrawal Syndrome

1

조회

0

다운로드

0

인용

0

참고문헌

키워드

초록

Background : Although sedatives are commonly used in intensive care units, they may cause side effects such as delayed weaning of mechanical ventilation and withdrawal syndrome. There is no adequate assessment tool for evaluating the level of sedation in children and there is a lack of studies related to the use of sedatives in children. The purpose of this study was to investigate the use of sedatives in the pediatric intensive care unit (PICU) and to analyze the frequency and related factors of withdrawal syndrome. Methods : From January 1 through June 30, 2016, we retrospectively reviewed the electronic medical records of pediatric patients admitted to the PICU at the Seoul National University Children’s Hospital. The use of sedatives, tapering status, and frequency of withdrawal syndrome was investigated. Results : Ninety-three patients were treated with sedatives in the PICU at the Seoul National Children’s Hospital. Sixty-six were surgical patients, and 27 were medical patients. A combination of midazolam and fentanyl were the most commonly used sedative and analgesic (n=78, 83.9%). The median period of sedation was 60.1 hours (interquartile range (IQR) 75.8) in the surgical patients and 117.5 hours (IQR 121.2) in the medical patients. Compared to the surgical patients, long-term sedation was applied in medical patients. Tapering off of sedatives was performed in 40 patients (43.0%). The median total duration of tapering of sedatives was 16.0 hours (IQR 26.5) in the surgical patients and 30.2 hours (IQR 62.0) in the medical patients. The withdrawal syndrome occurred in 33 patients (37.1%) among 89 patients using midazolam as the main sedative. The duration of midazolam infusion was significantly associated with the frequency of withdrawal syndrome (Spearman’s rho 0.345, p=0.049). Conclusion : The withdrawal syndrome of sedatives was associated with the duration of sedation. Thus, more attention should be focused on tapering and monitoring the occurrence of withdrawal syndrome in patients requiring prolonged sedation.

Abstract

Background : Although sedatives are commonly used in intensive care units, they may cause side effects such as delayed weaning of mechanical ventilation and withdrawal syndrome. There is no adequate assessment tool for evaluating the level of sedation in children and there is a lack of studies related to the use of sedatives in children. The purpose of this study was to investigate the use of sedatives in the pediatric intensive care unit (PICU) and to analyze the frequency and related factors of withdrawal syndrome. Methods : From January 1 through June 30, 2016, we retrospectively reviewed the electronic medical records of pediatric patients admitted to the PICU at the Seoul National University Children’s Hospital. The use of sedatives, tapering status, and frequency of withdrawal syndrome was investigated. Results : Ninety-three patients were treated with sedatives in the PICU at the Seoul National Children’s Hospital. Sixty-six were surgical patients, and 27 were medical patients. A combination of midazolam and fentanyl were the most commonly used sedative and analgesic (n=78, 83.9%). The median period of sedation was 60.1 hours (interquartile range (IQR) 75.8) in the surgical patients and 117.5 hours (IQR 121.2) in the medical patients. Compared to the surgical patients, long-term sedation was applied in medical patients. Tapering off of sedatives was performed in 40 patients (43.0%). The median total duration of tapering of sedatives was 16.0 hours (IQR 26.5) in the surgical patients and 30.2 hours (IQR 62.0) in the medical patients. The withdrawal syndrome occurred in 33 patients (37.1%) among 89 patients using midazolam as the main sedative. The duration of midazolam infusion was significantly associated with the frequency of withdrawal syndrome (Spearman’s rho 0.345, p=0.049). Conclusion : The withdrawal syndrome of sedatives was associated with the duration of sedation. Thus, more attention should be focused on tapering and monitoring the occurrence of withdrawal syndrome in patients requiring prolonged sedation.

참고문헌 (14)

  1. Tobias JD, "Sedation and analgesia in the pediatric intensive care unit", Pediatr Ann, 34(8), pp.636~645 (2005)
  2. Tobias JS, "Pediatric Critical Care Medicine, Basic Science and Clinical Evidence", pp.1642~1660 (2007), Springer-Verlag
  3. Vet NJ, "Optimal sedation in pediatric intensive care patients : A systematic review", Intensive Care Med, 39(9), pp.1524~1534 (2013)
  4. Johnson PN, "Sedation and analgesia in critically ill children", AACN Adv Crit Care, 23(4), pp.415~434 (2012)
  5. Garcia Guerra G, "Survey of sedation and analgesia practice among Canadian pediatric critical care physicians", Pediatr Crit Care Med, 17(9), pp.823~830 (2016)
  6. Poh YN, "Sedation guidelines, protocols, and algorithms in PICUs : a systematic review", Pediatr Crit Care Med, 15(9), pp.885~892 (2014)
  7. Slater A, "PMI2 : a revised version of the paediatric index of mortality", Intensive Care Med, 29(2), pp.278~285 (2003)
  8. Hughes J, "A prospective study of the adverse effects of midazolam on withdrawal in critically ill children", Acta Paediatr, 83(11), pp.1194~1199 (1994)
  9. Fonsmark L, "Occurrence of withdrawal in critically ill sedated children", Crit Care Med, 27(1), pp.196~199 (1999)
  10. Jenkins IA, "Current United Kingdom sedation practice in pediatric intensive care", Paediatr Anaesth, 17(7), pp.675~683 (2007)
  11. Da Silva PS, "Opioid and benzodiazepine withdrawal syndrome in PICU patients : which risk factors matter", J Addict Med, 10(2), pp.110~116 (2016)
  12. Cravero JP, "The incidence and nature of adverse events during pediatric sedation", anesthesia with propofol for procedures outside the operating room : a report from the Pediatric Sedation Research Consortium, 2009, pp.108(3), 795~804
  13. Fisher D, "Opioid withdrawal signs and symptoms in children : frequency and determinants", Heart Lung, 42(6), pp.407~413 (2013)
  14. Dominguez KD, "Opioid withdrawal in critically ill neonates", Ann Pharmacother, 37(4), pp.473~477 (2003)

관련 논문AI추천

이 간행물의 다른 논문 (5건)